MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH2028W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Liver Laceration(s) (1955); Cardiac Tamponade (2226); Obstruction/Occlusion (2422)
Date of Event 02/09/2022
Type of Reportable Event Death
Event or Problem Description
Two sentrant sheaths were used as a conduit during a medtronic valve implant.It was reported during the index procedure that the patient had multiple complications during the procedure.When the delivery system was removed, right femoral occlusion was observed.After closure with percoles, without lacerations or bleeding, a covered stent was implanted with excellent results.The patient was stable at the end of the procedure.It was reported that in the icu, after 2 hours after leaving the room with, the patient developed hypotension and was diagnosed with cardiac tamponade.An urgent pericardiocentesis was performed, and another bleed was identified in the puncture attempt.The patient was referred to the operating room, where a sternotomy and exploratory laparotomy were performed.Multiple lacerations were identified in the liver as the cause of the bleeding.On the day after the index procedure, the patient progressed to death.Per physician, the cause of death was due to hemorrhagic shock.No additional clinical sequelae was reported and the patient expired.
 
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: sensh1628w, serial/lot #: (b)(4), ubd: 24-may-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13706645
Report Number9612164-2022-00922
Device Sequence Number20400187
Product Code DYB
UDI-Device Identifier00643169792616
UDI-Public00643169792616
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model NumberSENSH2028W
Device Catalogue NumberSENSH2028W
Device Lot Number00157734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/09/2022
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient SexFemale
Patient Weight65 KG